Jump to content

Hyper Pots - Plaquinel Is Causing My Flushing


Kris4444
 Share

Recommended Posts

Hi All,

It's been a long time. I just wanted to tell you about a discovery I made. I have issues with flushing. I have been to Mayo, MN for ANS testing and all they really found was high NE.

Long story short, I've been on Plaquinel for a very long time for my autoimmune issues. I have a severe flushing reaction when I drink alcohol (yes I've been tested for Pheo). A few weeks ago we had an office party directly after work. I did not take my p.m. meds. We were enjoying some cocktails. I DID NOT FLUSH! After putting two & two together I realized that the combo of the Plaquinel with the alcohol may be the problem so I tested my theory and stopped taking my p.m. dose of Plaquinel.

Sure enough I could have a glass of wine or a beer or two with NO flushing. I informed my doctor who was a bit surprised. I have decided to go off of it altogether to see if it helps with the flushing that occurs with exercise.

This may not answer all of my questions but it's another piece of the puzzle. Hope this enlightens someone else as well.

-Kris

Link to comment
Share on other sites

How was Mayo for your hyper pots? Did they get you on a treatment plan that has helped.? I have high NE also, Dr. Karabin (Dr. Grubb) diagnosed me with hyper pots. I had a relapse and have been able to work or do much of anything for nine months now.

Link to comment
Share on other sites

My very non-committal diagnosis from Mayo is a "hyperadrenergic state"

They put me on clonidine which did help. I have many other health issues though and after a year of being on it decided to get off of it. I have worked throughout but it has been very difficult. I did take a 30 day medical leave but came back full time.

Link to comment
Share on other sites

  • 2 months later...

My GP took me off plaquenil when my face problems started as she thought it might be due to that. However, it didn't go away when I stopped and has got progressively worse. I'm actually considering going back on it again as I'm beginning to think my neurological problems must be autonimmune in some way. I'm really worried now, as the purple discolouration, skin changes and pain is now working it's way up my legs and arms. I can't tolerate any neuropathic painkillers as they make the facial problem worse. I really want to press my doctors to consider IVIG or PE. I feel I don't really have any choice as we've exhausted all ways of trying to control pain. I've just been in hospital for ages, they had me on lidocaine for a week which just made everything a lot worse.

Link to comment
Share on other sites

Hi,

Elizabeth I feel terrible for you! I hope things get better soon.

I have a new WONDERFUL development. I started Humira and it has changed my life. I have lost 20 pounds in 8 weeks. My flushing has been reduced to almost nothing. I still flush with exercise but it goes away much faster. I feel soooo much better!

My rheumotalogist started me on it because he feels that I have a systemic inflammatory disease of unknown name and origin but of the autoimmune type. He was able to find inflammatory arthritic changes in the joints of my hands. That is how I was able to try the Humira. I love that man! He has NEVER given up on me and has finally found treatment that is working! We don't know exactly why it is working, why I suddenly am able to shed the extra pounds but we are thrilled and plan to continue using Humira.

Link to comment
Share on other sites

That is such super cool news Kris!! I am so excited to hear that it is working for you. :)

Makes me wonder again about all the research showing cytokine involvement in this and how much of a factor that is for so many of us. I suspect it's common.

Congrats on finding something that is helping you!

Link to comment
Share on other sites

You are so lucky to have found something that helps Kris, I'm truly happy for you. I hope it continues to work. What I haven't isn't 'flushing' though, it's facial erythromelalgia, which is extremely painful and has now spread to my feet as well. I feel I have no option but to pursue the autoimmune route, as I've exhausted all forms pain relief with zero success, nearly all have made it significantly worse, which leaves no where else to go. Since coming out of hospital I'm bedridden, I can't walk due to the pain in my feet, and have to keep my face permanently on an icepack plus the mouth and throat pain is making it increasingly difficult to eat. It's horrific, to be honest I don't know how much longer I can go on like this. Whatever the problem is caused by, it's progressed very rapidly over the last few months. I was diagnosed with UCTD a few years back (I have positive ANAs 1:160 and polyclonal gammopathy, I think they diagnose UCTD in people with vague signs of AI disease and then keep an eye on them to see if a differentiated form of CTD arises), but the rheumatologist changed her mind about this when she got letters about the EDS and autonomic stuff, said it was all nothing to do with her and dumped me.

Link to comment
Share on other sites

  • 2 weeks later...

Hi Elizabeth,

I was diagnosed with erythromelalgia at the very same time I was diagnosed with POTS about 8 years ago. The erythromelalgia came in 'flares' for me and although the pain and heat made me miserable at times, I am experiencing it on a consistent basis now. The past year and half it was getting worse, but a bad reaction to a generic medication (pfifzer took the name brand off the market here in Australia leaving me with only generics to continue on) seems to have made it an ongoing problem. I scrambled for another generic version which didn't seem to cause the same problems as the first one I tried but after a few weeks of my erythromelalgia settling down it's gone the other way and is becoming more of a problem. The only times I can't feel it now is when I'm in throes of intense migraine that sometimes breaks through opiate medication and I find myself just having to ride out the migraine over days.

I'm wondering if you have found any good forums for this problem?

blue

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...